MAUDE Adverse Event Report: OSCOR INC. SAFESHEATH® II; INTRODUCER, CATHETER

OSCOR INC. SAFESHEATH® II; INTRODUCER, CATHETER
Model Number SS9
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 03/25/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that during an implant procedure there were difficulties in using the first introducer (13cm) due to patient anatomy.A different longer introducer was used (23cm) and able to pass the subclavian angle.The implant procedure was completed successfully.After the implant the patient had symptoms and was taken to cardiac surgery where a subclavian vein laceration was discovered.The laceration was stitched up.The patient died following the procedure.The device was discarded.Patient death was on (b)(6) 2023.Cause of the patient death is unknown.Other event related to the issue reported: 1035166-2023-00049 addresses the 23cm introducer (same patient).
 
Additional Manufacturer Narrative
There was no product performance issue reported.The procedure was completed; however, due to patient complications the patient died.No further investigation required.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
Corrections: b3, b4 information missing from initial submission.There was no reported device failure in this event.The event is related to the patient's existing condition, which during an implant procedure there were difficulties in using the first introducer (13cm) due to patient anatomy.After the implant procedure was completed, the patient had symptoms and was taken to cardiac surgery where a subclavian vein laceration was discovered.The laceration was stitched up; however, the patient died following the procedure.Patient death was on (b)(6) 2023.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
SAFESHEATH® II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
4875 palm harbor blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
4875 palm harbor blvd.
palm harbor FL 34683
Manufacturer Contact
daniel naut
4875 palm harbor blvd.
palm harbor, FL 34683
7279372511
MDR Report Key16855063
Report Number1035166-2023-00047
Device Sequence Number6770815
Product Code DYB
UDI-Device Identifier30891492002259
UDI-Public30891492002259
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSS9
Device Catalogue NumberSS9
Device Lot NumberDP-17212
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death; Life Threatening; Hospitalization;
Patient SexUnknown